Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had a mirena iud inserted after giving second birth. Why i am getting abdominal pain?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13172 Questions

default
Posted on Mon, 7 Jan 2013 in Birth Control
Question: I had my second child via c section on october 2/2012.I had a mirena iud inserted at my 6 week check up on november 15th. I had sex with my husband the next two nights. i had no bleeding/spotting after.insertion of the iud but started spotting a week after the sex on nov 16th. brown then pinkish and it has been every day since then.and i.am.still spotting.brown now. i have cramping in my lower abdomen and pain at my.insision.site when.i cough or move.in.certain ways which wasbfine before i had the iud. ive also been loosing weight due to nausea not.eatong
doctor
Answered by Dr. Rakhi Tayal 2 hours later
Hello,
Thanks for posting your query.
IUD is commonly associated with side effects that you are facing and most of the times these symptoms do settle spontaneously in 4-6 weeks without any treatment.
Some of the common side effects are
Irregular menses, i.e either more bleeding, less bleeding or no bleeding or spotting. Vaginal itching or infections.
Headache, dizziness, cold and flu symptoms.
Stomach pain, irregular motions, nausea .
Mood swings, depression
Acne, weight gain/loss, breast engorgement.
So if you are really uncomfortable visit your doctor and get yourself evaluated.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Intrauterine device

doctor1 MD

hi I have had the mirena for 1 1/2 years and I have been bleeding on and off for a month with bad pain and pass clots from time to time. I went to the doctor last week and they could not find my iud. so they ordered a pelvic ultra sound im waiting for my results but what do you think it could be causing this pain and clotting? my pregnancy test was negative and also for infections.

doctor1 MD

I've had my IUD since March (it was put in during the week of my period while on BCPs) of this year. Everything had been fine since the insertion. I haven't had more than the occasional spotting. Today/Last night I noticed that my central abdomen, between my belly button and the top of my pubic hair is tender when pressed like I was having an exam. I did have sex back at the end of October (two months ago) but he did not finish inside me. My strings are still in place and it only bothers me when I press on it.

doctor1 MD

I currently have a mirena IUD and have had it for a year and a half. I had unprotected sex 2 days after my period ended. Before that it had been over a year since I have had sex. I got extremely nauseous about 5 days later. Had diarrhea and started to feel a tingle sensation in my boobs. Let me say that the period I had before I had sex was extremely heavy and the first I had in a long time. Now about a week before my period is due (if I even get one because of my IUD) im not sick anymore. Have as much energy as I should with a 4 and 2 year old. Im getting thick white discharge and the normal odor that a female gets. Now my boobs feel bigger but dont really hurt. I have taken 2 pg tests and both negative but could be to early. Possible im pregnant?

doctor1 MD

Hi I m Maggie a mom of two children one is two next month and my younger sis four months, I have the mirena iud I got it on February 13, my partner and I are sexually active for 8 weeks and I bleed after every time and now I have sharp abdominal pain around my belly button, I also have a history of ovarian cysts. So I m not sure if that s what wrong or if something else. I checked for strings and I don t feel them, but I never could after it was placed. Really wondering what cause I m worried I may be pregnant again cause I was on birth control after I had my daughter and she was fully breastfed like my son is now and I still got pregnant.

doctor1 MD

Hello Doctor, What would be the safe contraceptive pill post unprotected intercourse? Please advise. Thanks

doctor1 MD

Hi Doctor,my period date is 2nd of everymonth, I got my period normally on may 2nd and it is ended on 6th may as usual, But on 7th may i had condom broke sex so i had took ipill on 8th may to avoid unwanted pregnancy .After taking that tablet i...

doctor1 MD

Whe does the bleeding start. What is the best way of contraception